My intial T-level was 134. Doctor wanted to bring up to at least 300. Prescribed 4 pumps a day of Androgel. Each month my T -levels increased. Originally, my blood tests indicated that both my pituitary and testicals were not working properly. My T-levels are now over 1000. BP is also on the high side. Concurrently with my use of Androgel I discontinued using two antidepressants, Prosac and wellbutrin. Could these antidepressants have adversely affected my T levels? Is my rising T level a problem? Recently, my level of patience has disappeared.
The side effects of Prozac (generic name: fluocetin) might include decreased libido, but no medical studies exist that it can also affect the level of testosterone in the blood.
Assuming that the laboratory results indicated the level of free testosterone in the blood (normal range in male: 175-700 pmol/L), you might be experiencing some symptoms related to increased testosterone, for example increased aggressiveness. Long period effect of high testosterone might be manifested by affecting the prostate.
You might consult with your doctor if the dosage of Androgel needs adjustment or even might be completely stopped.
"Ask a Doctor" questions are answered by certified physicians and other medical professionals.
For more information about experts participating in the "Ask a Doctor" Network, please visit our
medical experts page.
You may also visit our Testicles , for moderated patient to patient support and information.
The information provided on eHealth Forum is designed to improve, not replace, the relationship between a patient and his/her own physician.
Personal consultation(s) with a qualified medical professional is the proper means for diagnosing any medical condition.